I do not know if I have ever mentioned this before, but I do have a propensity for taking pills easily. That is, whenever I feel that something is wrong with me physically, I do not hesitate much when it comes to taking pills that will solve my problem. In fact, I have my proven medication for most any kind of minor health problem. Maalox for a bum stomach. Tylenol for a headache – or most any kind of ache, actually.
Recently, though, I have been hearing a lot of rumors about Tylenol being dangerous for you. Mass e-mails about the FDA saying that acetaminophen (the active ingredient of Tylenol) can damage your liver beyond repair have been flooding my Inbox(es) – yes, all of my e-mail accounts have been bombarded. Friends and colleagues, who know of my affinity for this pill, have not been slow to inform me either.
Naturally, I had to do research of my own in order to get to the bottom of this issue once and for all. Thank goodness for Paula Kue, MD, who wrote an article about this exact thing in Yahoo. She said the magic words:
Well, STOP! Please, stop your worrying.
Acetaminophen is a truly safe medication for reducing fevers and treating pain. Unless you have a known liver disease like hepatitis, or are on medications that are themselves toxic to the liver or that already contain acetaminophen, the current dosing guidelines for Tylenol are very safe.
YAY! That’s all I can say. I don’t have hepatitis and as far as I know, I am not taking any medication that is toxic to the liver. So there!
Originally posted on February 16, 2011 @ 8:19 am